Antibiotic -associated diarrhea: clinical features, diagnosis, treatment


  • T. V. Tkachenko
  • Y. M. Mostovoy
Keywords: antibiotic-associated diarrhea, Сlostridium difficile, diagnostics, treatment

Abstract

Antibiotic-associated diarrhea is one of the most urgent problems in medicine because of the wide use of antibacterial preparations for treatment of various diseases as well as unreasonable, sometimes unwarranted, administration of this group of drugs. AAD implies three or more episodes of loose stool during two or more days developing either on the background of antibiotic therapy or during four weeks of its discontinuation, other evident causes of diarrhea being absent. A number of factors lead to the development of antibiotic-associated diarrhea including hospital outbreaks, individual susceptibility, immunological status, associated diseases, gastric acidity, age of the patient etc. All groups of antibiotics can cause antibiotic-associated diarrhea especially clindamycin, amoxicillin\clavulanate, cephalosporins, fluoroquinolones. The article deals with the risk of AAD development as well as the effect of various groups of antibiotics on the intestinal function. From the practical point of view it is necessary to differentiate idiopathic antibiotic-associated diarrhea and C. Difficile-caused diarrhea. Modern clinical recommendations in diagnostics and treatment of C. Difficile-infection suggested by American College of Gastroenterology are presented.

Published
2017-03-31
How to Cite
Tkachenko, T. V., & Mostovoy, Y. M. (2017). Antibiotic -associated diarrhea: clinical features, diagnosis, treatment. Biomedical and Biosocial Anthropology, (24), 191-196. Retrieved from https://bba-journal.com/index.php/journal/article/view/50